Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

pericarditis and hypertrophic cardiomyopathy

hello everyone. i'm 27 and i have 2 heart conditions, plus a stroke and as a bonus a heart attack...?
the heart conditions are, pericarditis(i have this problem fixed)and hypertrophic cardiomyopathy (if these pieces of info help in any way)does anyone know if there is any kind of birth control pill, for women with heart conditions, or if there is some kind of research, or getting close on getting a solution to this...problem? plz excuse my poor english and the luck of technical terms, i'm from greece.. thank u in advance.
Asked On : Sat, 19 Dec 2009
Answers:  1 Views:  451
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
  User's Response
Past and recent studies indicate that birth control pills appear to be associated with increased levels of a protein linked to heart disease. In one study, young women who took birth control pills had twice as much C-reactive protein in their blood as a similar group of women who did not use birth control pills. C-reactive protein (CRP) is produced in the liver in response to inflammation. Chronically high CRP has been linked to heart disease, and inflammation is believed to play a key role in narrowing and hardening of the arteries. There are a multitude of other risks in taking birth control pills in the healthiest of women. With heart conditions such as yours, complete avoidance is highly recommended. Because of all of the negative effects of "the pill" (lupus, blog clots [deep vein thrombosis], cervical cancer, folic acid depletion, and many other health problems.), the last thing you need is to impose additional health problem upon your already ailing body. I suggest that you speak with your doctor to determine what other forms of birth control might be available that will post little or no negative effects upon your fragile health. Good luck and please take care of yourself. I wish you all the best.
Answered: Sun, 20 Dec 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor